It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Three Years On Synthroid, Symptoms Worse

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-13-2003, 02:16 AM   #1
    julbox
    Senior Member
     
    Join Date: Mar 2001
    Location: Conyers, GA USA
    Posts: 122
    julbox HB User
    Unhappy Three Years On Synthroid, Symptoms Worse

    I have been on synthroid since I was diagnosed three years ago with Hashimotos. My hair is thinner than ever, my weight higher than ever, and my skin drier than ever. Everytime I see my doctor he just changes the dosage on the synthroid and it never helps at all. My insurance company doesn't cover many doctors in this specialty field and the only other doctor besides mine cannot see me until August. I am tempted to just quit taking the synthroid because this hair loss thing is getting so bad, so fast and I was told it was mainly due to the synthroid. If I ever do get placed on the right meds, will my hair and weight ever return to normal and is it dangerous to stop taking the synthroid?

     
    Sponsors Lightbulb
       
    Old 06-13-2003, 09:18 AM   #2
    Bellajoon
    Senior Veteran
    (female)
     
    Join Date: Nov 2002
    Location: Pocatello, ID USA
    Posts: 836
    Bellajoon HB User
    Post

    Sounds to me like you need more medicine upped. You are still having hypo symptoms. Have you had any new bloodwork done and what are your results?

     
    Old 06-13-2003, 10:19 AM   #3
    dea4
    Senior Veteran
    (female)
     
    Join Date: Feb 2003
    Location: Texas
    Posts: 3,018
    dea4 HB Userdea4 HB Userdea4 HB Userdea4 HB User
    Post

    Synthroid may be the wrong med for you, not all meds are created equal and your body may not be responding to synthroid. Ask for a brand change and see what happens, keep in mind it may take a while to find the one that works for you.
    I have a friend that was on synthroid and she lost hair and gained weight, she switched to another brand and is doing better, also I had a lab tech tell me once when I had bloodwork done that synthroid makes you loose more hair, and I have heard others say the same. Some will say no, meds don't do that, but too many people I have heard of have had that happen on synthroid, so I think there is a connection, it may have to do with ones body and how you react to the chemicals in the meds, it doesn't affect everone the same.
    Also, I have heard that if you do not feel a change in symptoms after being on a certain med for a while than you need to try another because that one is not right for you.
    Ask for another brand of med, see if that helps, if the doc refuses, get a new doc.
    Good luck and keep us posted.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Synthroid side effects - dizzy, bloated? Second opinion needed? HeidiBR Thyroid Disorders 10 04-29-2010 10:34 AM
    Synthroid vs Levoxyl experiment kindspirit Thyroid Disorders 9 11-25-2008 04:44 AM
    Goggled three symptoms and what a surprise! 3 different problems and they fit one dx dallasgrl Multiple Sclerosis 11 07-31-2008 10:38 PM
    20+ years on Synthroid-WANT OFF! marmie5575 Thyroid Disorders 10 02-20-2008 12:10 PM
    synthroid - blurry vision now!! djpatd Thyroid Disorders 1 08-30-2006 06:35 PM
    Anxiety symptoms getting worse - could it be synthroid (well, generic?) zosolizard Thyroid Disorders 2 06-01-2006 10:09 AM
    Levoxly vs Synthroid May3 Thyroid Disorders 2 12-27-2004 07:06 PM
    Synthyroid problem or is it just me, sigh... Renee' Thyroid Disorders 15 04-12-2004 03:54 PM
    San Francisco Chronicle: "Heard of Lyme? Three newly recognized diseases mean you sh no-time-for-lyme Lyme Disease 0 04-29-2001 06:55 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:56 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!